Alert archive / Tennessee / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

August 3, 2011Obion County, Weakley County, Tennessee

NWS Memphis, TN issued this special weather statement at Aug 3, 2011, 8:07 PM CDT for Obion County, Weakley County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 8:07 PM CDT (01:07 UTC)
Expired
Aug 3, 2011, 8:45 PM CDT
In force
38 min
Issued by
NWS Memphis, TN

Counties Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 74 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1818 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
2831 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WWUS84 KMEG 040107
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT WED AUG 3 2011

TNZ002-003-040145-
WEAKLEY TN-OBION TN-
807 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT 
LEAST 40 MPH WAS LOCATED OVER UNION CITY AT 807 PM CDT...MOVING 
SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR
MARTIN AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3650 8864 3619 8875 3632 8922 3651 8922
      3651 8919
TIME...MOT...LOC 0107Z 290DEG 32KT 3644 8901

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:30 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 3, 6:30 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT WED AUG 3 2011

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 337 PM CDT WED AUG 3 2011/

DISCUSSION...

CURRENTLY...A VERY DANGEROUS HEAT WAVE IS UNDERWAY ACROSS THE
MIDSOUTH. A STRONG RIDGE OF HIGH PRESSURE COVERS THE REGION AND
TEMPERATURES HAVE SOARED WELL OVER 100 DEGREES ACROSS THE ENTIRE
MID SOUTH. MEMPHIS HAS ALREADY SET A DAILY RECORD OF 106 DEGREES
AND IS THREATENING THE ALL TIME AUGUST RECORD...107 DEGREES.
JONESBORO HAS ALSO HIT 106 DEGREES WHILE MOST OTHER SITES RANGE
FROM 100 TO 104 DEGREES. THE HEAT COMBINED WITH HIGH
HUMIDITY...DEWPOINTS IN THE 70S...IS CREATING HEAT INDEX VALUES
FROM 110 TO 120 DEGREES. SKIES CONTINUE TO BE SUNNY WITH LITTLE CU
DEVELOPMENT SO FAR.

TONIGHT...EXCESSIVE HEAT WARNING WILL CONTINUE OVERNIGHT WITH VERY
WARM LOW TEMPERATURES EXPECTED. IT COULD BE THE WARMEST NIGHT ON
RECORD IN MEMPHIS...CURRENT RECORD HIGH MINIMUM IS 84 DEGREES...OR
CLOSE. MUCH OF THE AREA WILL REMAIN AROUND 80 DEGREES. A COLD
FRONT WILL MOVE INTO NORTHERN PARTS OF THE MID SOUTH OVERNIGHT.
MODELS CONTINUE SHOW THUNDERSTORM DEVELOPMENT ALONG THE FRONT
LATE THIS AFTERNOON THAT COULD MOVE INTO THE MID SOUTH DURING THE
EVENING. IF ANYTHING CAN GET GOING THE AIRMASS ACROSS THE MID
SOUTH IS VERY UNSTABLE AND FAVORABLE FOR MICROBURSTS. A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WIND AS THE MAIN THREAT ACROSS
THE NORTHERN THIRD OF THE MID SOUTH.

THURSDAY...THE FRONT WILL STALL ACROSS THE MIDSOUTH. TEMPERATURES
SHOULD BE A LITTLE LOWER OVER THE NORTHERN HALF THOUGH STILL VERY
WARM. SOUTH OF THE FRONT TEMPERATURES WILL ONCE AGAIN BE WELL
ABOVE 100 DEGREES. EVEN WITH SLIGHTLY COOLER TEMPERATURES OVER
PART OF THE AREA DEWPOINTS WILL POOL ALONG THE FRONT RESULTING IN
HEAT INDEX VALUES OF 110 TO 120 OVER MOST OF THE MID SOUTH. THE
EXCEPTION WILL BE THE VERY NORTHERN TIER WHERE HEAT INDEX VALUES
BELOW 110. WILL GO WITH A HEAT ADVISORY NORTH OF A WALNUT RIDGE TO
DYERSBURG TO HUNTINGDON WITH AN EXCESSIVE HEAT WARNING IN EFFECT
EVERYWHERE ELSE. EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON...WHICH WILL PROVIDE A
LITTLE RELIEF TO THOSE LOCATIONS LUCKY ENOUGH TO BE HIT BY ONE.

FRIDAY AND SATURDAY...THE WEAK FRONT WILL REMAIN OVER THE AREA ON
FRIDAY AND LIFT BACK TO THE NORTH ON SATURDAY. MEANWHILE THE
UPPER RIDGE WILL WEAKEN SLIGHTLY AND RETREAT A LITTLE WESTWARD.
AS A RESULT...THOUGH IT MAY BE SLIGHTLY COOLER...THE HIGH HUMIDITY
WILL CONTINUE AND HEAT INDEX VALUES COULD SURPASS 110
DEGREES...ESPECIALLY ACROSS THE SOUTHERN 2/3RDS OF THE AREA. 110
DEGREES IS MORE QUESTIONABLE ACROSS NORTHERN AREAS. WILL CONTINUE
WITH A EXCESSIVE HEAT WATCH FOR FRIDAY AND EXTEND IT THROUGH
SATURDAY. THE FRONT IN THE AREA COMBINED WITH A SLIGHTLY WEAKER
UPPER RIDGE WILL RESULT IN ISOLATED TO SCATTERED...MAINLY
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.

SUNDAY...SIMILAR CONDITIONS TO SATURDAY AS THE UPPER RIDGE
CONTINUES ACROSS THE SOUTHERN PLAINS. EXPECT MORE HOT AND HUMID
WEATHER. HEAT ADVISORIES...WATCHES OR WARNINGS MAY NEED TO BE
EXTENDED. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE AS WELL.

MONDAY...A COLD FRONT WILL MOVE INTO THE AREA AND THE UPPER RIDGE
WILL WEAKEN AND RETREAT FURTHER WEST. THIS WILL HELP RELIEVE THE
HEAT ACROSS THE REGION. SOUTHERN AREAS MAY STILL STILL NEED A HEAT
ADVISORY...THOUGH THIS WOULD BE THE LAST DAY. PRECIPITATION
CHANCES CONTINUE AS THE FRONT MOVES THROUGH.

TUESDAY AND WEDNESDAY...THE COLD FRONT MOVES TO THE SOUTH AND THE
REGION BECOMES DOMINATED BY NORTHWEST FLOW ALOFT. THIS WILL RESULT
IN COOLER...MORE SEASONABLE HIGH TEMPERATURES. COULD SEE SOME MCS
DEVELOPMENT DURING THIS PERIOD SO WENT WITH SLIGHT CHANCE POPS.

SJM

&&

.AVIATION...

00Z TAF SET
A SLOW MOVING COLD FRONT WILL PASS THROUGH THE TAF SITES OVER THE
NEXT 24 HOURS. HOWEVER CONVECTION WILL BE SCATTERED AND NOT
WIDESPREAD ALONG THE BOUNDARY. KJBR AND KMKL WILL HAVE THE BEST
CHANCE FOR VCTS LATER THIS EVENING THROUGH THE EARLY OVERNIGHT
HOURS WITH TEMPO SHOWERS ON STATION. THE FRONT WILL BE PASSING
THROUGH KMEM NEAR SUNRISE OR SHORTLY AFTER AND AT A TIME WHEN
CONVECTION WILL ALMOST BE NIL. FURTHER SOUTH CONVECTION WILL
REFIRE NEAR KTUP LATE IN THE PERIOD WITH VCTS ANTICIPATED. WINDS
WILL BE VARIABLE OR FROM A SOUTHERLY COMPONENT AHEAD OF THE
FRONT...SWINGING NORTHWEST THROUGH NORTHEAST BEHIND THE BOUNDARY.
CIGS WILL REMAIN VFR...BUT COULD VERY BRIEFLY GO TO MVFR OR IFR
VISIBILITIES IN HEAVIER SHOWERS. SOME LIGHT FOG IS ALSO EXPECTED
NEAR SUNRISE AT KMKL.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  84 102  82  99 /  20  20  20  20
MKL  78  97  75  96 /  30  30  20  30
JBR  80  98  77  97 /  30  30  20  20
TUP  80 104  80 100 /  10  20  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-ST. FRANCIS.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
     LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR CLAY-RANDOLPH.

     HEAT ADVISORY FROM 7 AM THURSDAY TO 7 AM CDT FRIDAY FOR CLAY-
     RANDOLPH.

MO...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR DUNKLIN-PEMISCOT.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR DUNKLIN-
     PEMISCOT.

     HEAT ADVISORY FROM 7 AM THURSDAY TO 7 AM CDT FRIDAY FOR DUNKLIN-
     PEMISCOT.

MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
     DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
     PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
     TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CHESTER-
     CROCKETT-DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-
     LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR CARROLL-DYER-
     GIBSON-HENRY-LAKE-OBION-WEAKLEY.

     HEAT ADVISORY FROM 7 AM THURSDAY TO 7 AM CDT FRIDAY FOR CARROLL-
     DYER-GIBSON-HENRY-LAKE-OBION-WEAKLEY.

&&
Hazardous weather outlook, Aug 3, 3:55 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT WED AUG 3 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
355 PM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS EVENING AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE ENTIRE MID-SOUTH THIS
EVENING INTO TONIGHT. HOT TEMPERATURES WILL COMBINE WITH HIGH
HUMIDITY LEVELS TO PRODUCE HEAT INDICES BETWEEN 110 AND 120
DEGREES...THROUGH THE EARLY EVENING.

THERE IS A SLIGHT RISK OF SEVERE STORMS NORTH OF A LINE FROM WALNUT
RIDGE ARKANSAS TO BROWNSVILLE TENNESSEE TO SAVANNAH TENNESSEE. A FEW
SEVERE STORMS ARE POSSIBLE THIS EVENING. THE MAIN THREAT FROM THESE
STORMS WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXCESSIVE HEAT WARNINGS AND WATCHES ARE IN EFFECT FOR THE MID-SOUTH
THROUGH SATURDAY AND MAY NEED TO BE EXTENDED INTO SUNDAY AS WELL.
HEAT INDEX VALUES IN EXCESS OF 110 DEGREES ARE EXPECTED THROUGH THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

In the hours before

Special weather statement, Aug 3, 5:05 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
505 PM CDT WED AUG 3 2011

ARZ008-009-032230-
CLAY AR-RANDOLPH AR-
505 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF SUCCESS AT 505 PM CDT...
MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
CORNING...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3626 9048 3626 9086 3650 9099 3651 9095
      3651 9059
TIME...MOT...LOC 2205Z 297DEG 18KT 3644 9077
Special weather statement, Aug 3, 5:58 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT WED AUG 3 2011

MOZ113-032345-
DUNKLIN MO-
558 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...

  NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF MALDEN AT 558 PM CDT...
MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN COUNTY...INCLUDING LOCATIONS NEAR MALDEN...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3663 8997 3662 8996 3651 8995 3650 8996
      3650 9023 3654 9022 3656 9019 3659 9019
      3664 9014
TIME...MOT...LOC 2258Z 350DEG 20KT 3662 9004
Special weather statement, Aug 3, 6:50 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT WED AUG 3 2011

MOZ113-040015-
DUNKLIN MO-
650 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 8
MILES NORTHWEST OF GLENNONVILLE AT 650 PM CDT...MOVING SOUTHEAST AT
20 MPH.

PEOPLE IN DUNKLIN COUNTY...INCLUDING LOCATIONS NEAR MALDEN...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3663 8997 3662 8996 3650 8995 3650 8996
      3650 9023 3654 9022 3656 9019 3659 9019
      3664 9014
TIME...MOT...LOC 2350Z 333DEG 18KT 3667 9021
Special weather statement, Aug 3, 7:14 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CDT WED AUG 3 2011

ARZ008-040100-
RANDOLPH AR-
714 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF ATTICA AT 714 PM CDT...
MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN RANDOLPH COUNTY...INCLUDING LOCATIONS NEAR POCAHONTAS...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3650 9081 3615 9081 3616 9112 3649 9127
TIME...MOT...LOC 0014Z 334DEG 30KT 3633 9101
Special weather statement, Aug 3, 7:33 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 PM CDT WED AUG 3 2011

TNZ001-002-040115-
LAKE TN-OBION TN-
733 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  NORTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES WEST OF CLAYTON AT 733 PM CDT...
MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.

&&

LAT...LON 3651 8929 3651 8903 3635 8919 3640 8952
      3650 8941 3652 8930
TIME...MOT...LOC 0033Z 304DEG 24KT 3649 8935
Special weather statement, Aug 3, 8:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT WED AUG 3 2011

TNZ002-003-040145-
WEAKLEY TN-OBION TN-
807 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER UNION CITY AT 807 PM CDT...MOVING
SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR
MARTIN AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3650 8864 3619 8875 3632 8922 3651 8922
      3651 8919
TIME...MOT...LOC 0107Z 290DEG 32KT 3644 8901

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:42 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo33 min
Aug 4, 2:47 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo28 min
Aug 4, 2:52 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo53 min
Aug 4, 3:07 PM CDTSpecial Weather StatementMEGLee23 min
Aug 4, 3:19 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe56 min
Aug 4, 4:03 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah42 min
Aug 4, 4:15 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc75 min
Aug 4, 4:32 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo43 min
Aug 4, 4:44 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Pontotoc, Prentiss, Tippah and 1 more46 min
Aug 4, 5:05 PM CDTFlash Flood WarningMEGItawamba, Lee, Pontotoc115 min
Aug 4, 5:10 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc50 min
Aug 4, 5:17 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more43 min
Aug 4, 5:34 PM CDTSpecial Weather StatementMEGChickasaw26 min
Aug 4, 5:35 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo40 min
Aug 4, 5:36 PM CDTFlash Flood WarningMEGLee, Prentiss, Tishomingo84 min
Aug 4, 5:44 PM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha31 min
Aug 4, 5:54 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Pontotoc116 min
Aug 4, 5:55 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw35 min
Aug 4, 6:00 PM CDTSevere Thunderstorm WarningMEGMonroe45 min
Aug 4, 6:14 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc, Yalobusha61 min
Aug 4, 6:16 PM CDTSpecial Weather StatementMEGItawamba29 min
Aug 4, 6:50 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Yalobusha74 min
Aug 3, 7:33 PM CDTSpecial Weather StatementMEGObion42 min
Aug 3, 8:37 PM CDTSpecial Weather StatementMEGHenry, Weakley38 min
Aug 3, 9:08 PM CDTSpecial Weather StatementMEGCarroll, Henry52 min
Aug 3, 10:50 PM CDTSpecial Weather StatementMEGHardin25 min
Aug 4, 12:23 AM CDTSevere Thunderstorm WarningMEGCarroll, Decatur, Henderson29 min
Aug 4, 12:38 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy52 min
Aug 4, 2:49 AM CDTSevere Thunderstorm WarningMEGCarroll, Henry41 min
Aug 4, 5:31 AM CDTSevere Thunderstorm WarningMEGHardin44 min
Aug 4, 3:34 PM CDTSpecial Weather StatementMEGFayette, Hardeman56 min
Aug 4, 3:39 PM CDTExcessive Heat WarningMEGDyer, Gibson4 days
Aug 4, 4:12 PM CDTSpecial Weather StatementMEGChester, Madison33 min
Aug 4, 5:11 PM CDTFlash Flood WarningMEGHardeman, McNairy64 min
Aug 3, 7:14 PM CDTSpecial Weather StatementMEGRandolph46 min

Nearby

Special Weather Statements in Tennessee, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.